Alert archive / Texas / Freeze Warnings in 2018

Freeze Warning 1, NWS Austin/San Antonio, TX

November 11, 201822 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 11, 2018, 7:13 PM CST for 22 counties in Texas. It took effect at Nov 12, 2018, 8:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2018, 7:13 PM CST (01:13 UTC)
In effect from
Nov 12, 2018, 8:00 PM CST
Expired
Nov 13, 2018, 10:00 AM CST
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS74 KEWX 120113
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
713 PM CST Sun Nov 11 2018

TXZ171>173-183>192-202>206-121915-
/O.NEW.KEWX.FZ.W.0001.181113T0200Z-181113T1500Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, 
San Antonio, and New Braunfels
713 PM CST Sun Nov 11 2018

...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 9 AM CST
TUESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM Monday to 9 AM CST
Tuesday. 

* TEMPERATURE...Freezing temperatures are expected Monday night
  into Tuesday morning, first affecting parts of the Hill Country
  by 8 PM Monday night, then spreading across areas west of
  Interstate 35 and north of Highway 90 Tuesday morning. 

* IMPACTS...Below freezing temperatures could harm unprotected
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
4 follow-up statements
724 
WWUS74 KEWX 120913
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
313 AM CST Mon Nov 12 2018

TXZ193-194-207-208-121715-
/O.EXB.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/
Bastrop-Lee-Guadalupe-Caldwell-
Including the cities of Bastrop, Giddings, Seguin, and Lockhart
313 AM CST Mon Nov 12 2018

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
TUESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM this evening to
10 AM CST Tuesday. 

* TEMPERATURE...Freezing temperatures are expected along the
  Interstate 35 corridor early Tuesday morning with lows of 30 to
  32. 
  
* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ171>173-183>192-202>206-121715-
/O.EXT.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, 
San Antonio, and New Braunfels
313 AM CST Mon Nov 12 2018

...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST TUESDAY...

* TEMPERATURE...Freezing temperatures are expected tonight into
  Tuesday morning, first impacting parts of the Hill Country this
  evening, then spreading across to the Interstate 35 and Highway
  90 corridors by early Tuesday morning. Lows of 27 to 32 are 
  expected. 

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
820 
WWUS74 KEWX 120921
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
321 AM CST Mon Nov 12 2018

TXZ171>173-183>194-202>208-130000-
/O.CON.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
321 AM CST Mon Nov 12 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM CST TUESDAY...

* TEMPERATURE...Freezing temperatures are expected tonight into
  Tuesday morning, first impacting parts of the Hill Country this
  evening, then spreading to the Interstate 35 and Highway 90
  corridors overnight into early Tuesday morning. Lows of 27 to 32
  are expected. Northerly winds of 15 to 25 mph with gusts to 35
  mph will create wind chills in the teens in the Hill Country to
  20s along the Interstate 35 and Highway 90 corridors tonight
  into Tuesday morning. 

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
702 
WWUS74 KEWX 130138
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
738 PM CST Mon Nov 12 2018

TXZ171>173-183>194-202>208-131600-
/O.CON.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
738 PM CST Mon Nov 12 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

* TEMPERATURE...Freezing temperatures are expected tonight into 
  Tuesday morning, first impacting parts of the Hill Country 
  this evening, then spreading to the Interstate 35 and Highway 
  90 corridors overnight into early Tuesday morning. Lows of 27 
  to 32 are expected. Northerly winds of 15 to 25 mph with gusts 
  to 35 mph will create wind chills in the teens in the Hill 
  Country to 20s along the Interstate 35 and Highway 90 
  corridors tonight into Tuesday morning. 

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
804 
WWUS74 KEWX 130913
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
313 AM CST Tue Nov 13 2018

TXZ171>173-183>194-202>208-131715-
/O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/
/O.CON.KEWX.FZ.W.0001.000000T0000Z-181113T1600Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
313 AM CST Tue Nov 13 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
WEDNESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM this evening to 9 AM
CST Wednesday. 

* TEMPERATURE...Freezing temperatures will persist through mid
  morning with lows of 29 to 32 across the Hill Country to along
  the Interstate 35 and Highway 90 corridors. Northerly winds of
  15 to 25 mph with gusts to 30 mph will create wind chills in the
  teens in the Hill Country to 20s along the Interstate 35 and
  Highway 90 corridors. Colder temperatures are expected tonight
  into Wednesday morning with lows of 23 to 28. Hard freezes are
  expected across the Hill Country and the usually colder low 
  lying spots along the Escarpment.
 
* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ209-217>225-228-131715-
/O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/
Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-Dimmit-
Including the cities of La Grange, Eagle Pass, Crystal City, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
Halletsville, and Carrizo Springs
313 AM CST Tue Nov 13 2018

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
WEDNESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM this evening to 9 AM
CST Wednesday. 

* TEMPERATURE...Freezing temperatures are expected from the
  Coastal Plains to the Rio Grande Plains overnight into early
  Wednesday morning. Lows of 26 to 28 are expected.

* IMPACTS...Below freezing temperatures could harm unprotected
  pets, plants, and pipes. Also, it is recommended to dress in
  layers, with a wind resistant outer layer, wear a hat, mittens
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 6:07 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 11, 6:07 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
607 PM CST Sun Nov 11 2018

.AVIATION.../00Z TAFS/
Widespread light rain and drizzle will continue to move over most of
South Central TX with only the DRT area not seeing radar echoes.
There could be a brief shot of drizzle or a shower at DRT, but will
wait and adjust as needed given not much attention given to that area
by the mesoscale models. Will keep the eastern TAFs simple as
prevailing ifr, but there could be brief dips to lifr from both
lowered cigs and also from brief heavy downpours that might lower
vsby to below 1 mile. A short period of lifr is included as a strong
cold front approaches the I-35 corridor, and a boost in rainfall
rates near the front could provide the more likely limitation. Once
the front arrives, between 13Z and 17Z, strong winds should mix out
the low level cigs to mvfr levels and eventually vfr several hours
later.

&&

.PREV DISCUSSION... /ISSUED 242 PM CST Sun Nov 11 2018/

SHORT TERM (Tonight through Monday Night)...
Water vapor imagery shows a deepening trough, currently digging into
the lower desert southwest. Coastal low off the middle Texas coast
coupled with an increasing low-level jet is generating showers in our
eastern counties. These showers could strengthen to thunderstorms as
instability increases and becomes more widespread. Rain chances
continue into Monday as the strong cold front associated with the
trough pushes down into south central Texas with strong wind and very
cold temperatures behind it. No frozen precipitation is expected
behind this front as the moisture is not deep enough. Most of the
Hill Country will see below freezing temperatures Monday night into
Tuesday morning as the rest of the areas will be either at or just
above.

LONG TERM (Tuesday through Sunday)...
As the trough axis moves through skies will clear amplifying
radiational cooling. Tuesday night into Wednesday morning will be
the coldest night where freezing temperatures reach all the way down
to the coastal plains. Please remember to bring your pets indoors.
This cold dry airmass will stay in place through the week with only
slight modification later in the week as a slow warming trend begins.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  52  33  47  29 /  70  60  10  10  10
Austin Bergstrom Intl Airport  48  52  34  47  27 /  70  50  10  10  10
New Braunfels Muni Airport     50  54  33  49  27 /  60  50  10  10  10
Burnet Muni Airport            46  48  29  46  26 /  70  50  10  10  -
Del Rio Intl Airport           53  57  35  52  29 /  20  10  10  10  -
Georgetown Muni Airport        47  49  31  46  27 /  70  60  10  10  -
Hondo Muni Airport             52  62  33  52  26 /  40  30  10  10  -
San Marcos Muni Airport        49  54  34  47  27 /  60  50  10  10  10
La Grange - Fayette Regional   49  53  34  47  28 /  70  60  20  10  -
San Antonio Intl Airport       51  57  33  50  27 /  50  40  10  10  10
Stinson Muni Airport           52  59  35  51  28 /  50  40  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Oaks
Short-Term/Long-Term...17
Hazardous weather outlook, Nov 11, 5:26 PM CST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
526 PM CST Sun Nov 11 2018

TXZ171>173-183>194-202>209-217>225-228-122330-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
526 PM CST Sun Nov 11 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong cold front arriving on Monday will bring the coldest
temperatures of the season thus far Monday night through the
middle of the week. In addition to the very cold temperatures, the
cold front will bring strong north winds which may require a Wind
Advisory for Monday into Monday evening.

A light freeze is likely across the Hill Country and Edwards
Plateau Monday night into Tuesday morning and will also be
possible over a few locations just south and east of the Balcones
Escarpment. A Freeze Warning will likely be needed for Monday
night.

Models continue to trend colder and now show a widespread freeze
across all of South Central Texas Wednesday morning. Temperatures
Wednesday morning will be in the mid to upper 20s across the Hill
Country and I-35 corridor, and around 30 across the Rio Grande
and Coastal Plains. Much of South Central Texas should see a
third morning of freezing temperatures Thursday before a warming
trend resumes Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:36 PM CSTSpecial Weather StatementEWXFayette39 min

Nearby

Freeze Warnings in Texas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.